Jump to content

Florinef ;also walking issues


Recommended Posts

Quick question, just started florinef four days ago, so far if anything I feel worse than before, is this expected?

and maybe not such a quick question, the doc who diagnosed POTS told me that it only accounts for 80% of my total symptoms, he thinks the neuro may be missing something, been to several neuros and they can't figure out why my walking gets really slow (I could be otherwise feeling fine and it feels like my feet are defying gravity to move) Does this happen to anyone else with POTS or should I be persuing this one? I feel like a hypochodriac, but some of my symptoms seem really close to Shy Drager, but no one is looking in that direction (thank God!) I'm a 34 years old female, very unlikely to be Shy Drager.

No more strength to run after docs. I see that at least is pretty common around here.

thanks to all

Ariella

Link to comment
Share on other sites

Hi Ariella,

I don't know about the walking thing, but I too have felt worse when I took Florinef. They continued to increase it and I kept feeling worse. I have now decreased it and I am feeling a little better. What does this mean? I don't know... maybe someone else will be able to give us more info.

I will PM you soon with an answer to your question about living with this as a pastor's wife.

~Roselover

Link to comment
Share on other sites

Hi I have a lot of walking issues also. Recently I have been told that I do have a metabolic disease that has affected muscles. But I also feel that low blood pressure affects it too. when my BP is low I walk slow too. It feels as if I am walking through molasses. Florinif did not work for me the first time, but the beta blocker I was using was not working for me. I tried it again a year later and it works but I am on a different betablocker. Are you on a betablocker? Maybe midodrine will help. It is all a matter of trial and error and our bodies do take time to adjust. Good luck to you. I know it is frustrating and I hate being considered a hypochondriac. Remember that what you are experiancing is real !!! DawnA

Link to comment
Share on other sites

Hi Ariella,

I can completely relate to your post. I had severe walking problems for the past year. I cannot tell you how difficult it was for me to walk. I felt like the ground was constantly moving up and down, like I was walking on a boat or something. It was a struggle with each step. These symptoms for me started three or four months after I got POTS. I went to several doctors, none of whom knew what they were. I was told it was something different than POTS. I went to an inner ear doctor and to 3 months of vestibular rehab. Towards the end of the rehab, my walking improved a great deal. But then I reduced my florinef and then the full fledged symptoms came back. That's when my doctors realized that the symptoms were related to POTS and not my inner ear...HELLO! This was before I found this forum. I will say that I think the rehab helped, even though my problem was not an ear problem per se.

I know some others have this symptom too. Here is a passage from Chris Calder's website which I found only a couple of months ago. I wish I would have known about it sooner - it could have saved me the wild goose chase with the inner ear stuff.

"Most POTS patients have poor balance, which may be caused by decreased blood flow to the brain and other disturbances in the vestibular system. The patent's root neurological damage may also cause balance problems directly as well as causing the debilitating symptom of orthostatic intolerance. Patients are often unable to pass a drunk test by walking with one foot placed directly in front of the other. An abnormal gait is common. Patients may walk with legs wide apart and feet flared out to the sides as an instinctive adaptive response to increase their stability."

I have to say that my walking speed has improved tremendously over the past few months. A lot of people have been coming up to me and telling me that I am moving faster. (I didn't realize my walking problem was so obvious!) I think what has helped me is practicing walking and the exercise routine I started in Jan, mostly pilates. I do still have trouble from time to time, but it isn't as constant as it used to be. Hopefully your symptoms will improve over time like mine.

-Rita

P.S. I took florinef for several months and it did help me to feel better.

Link to comment
Share on other sites

thanks to both of you!

Dawn, sorry to hear you're also having trouble walking, but it calmed me down a little. My doc didn't think the walking was being caused by pots, but I've learned to be skeptical about what docs say, knowlege is always changing...

In answer to your question, I take midodrine, but after a few months of being great it stopped working. I was supposed to be taking florinef together with it, but by the time I got it (I live in Israel and the supplier was no longer bringing it in, so had to order fro Canada and have it brought to me) the midodrine was no longer effective. Now I'm taking both medications and feel horrible. Worse since I started the florinef. At least don't think I'll gain weight on it, it destroyed my appetite!! :):(

Ariella

Link to comment
Share on other sites

Hi Rita

thanks for the info

it's the slow walking that's concerning them as opposed to the balance thing. In fact when I started taking midodrine I tried doing the "drunk test" Voila! I was able to walk one foot in front of the other. This was great news. (No one will be surprised how many neuros saw that i couldn't walk a straight line and wrote that my exam was normal!)

But like you said, practicing walking is everything to me, if I baby myself one day with laying in bed and reading a good book, I could hardly walk at all on the next.

all the best, Ariella

Link to comment
Share on other sites

I also fid that it is harder to walk in the morning as far as balnce goes. I get better balance wise as the day goes on, but my other problems kick in. My muscles get fatiqued and I no longer have muscle cooridination. I really feel the drunken gait walk is due to POTS. Since I have so many issues related to my gate and it varies so much, I have had too neurologists diagnosis it as a conversion reaction. THey say my gate is bizzaree and exaggerated and state their are many inconsistencies between my examines. with my examines. Meaning I had apositive Romberg for a long time and not it is negative.....I have tried to explain things but I am not convincing...so I give up. Funny thing is I have been diagnosed with POTS , neuropathy, myopathy and a metabolic disorder nos tha has to do with energy metabolism...but they still think I ahve a conversion reaction. One of the neurologists is from MAYo. I was shocked My PT says absolutely not, but they have there own opinion. Well if I have someone psuch me to my apointment in a W/C my gait will be normal and my balance will be off. Then they will be convinced that I am crazy. No use fighteng it after 3 years. Time to move on, but I am really afraid to go to another neudrologist. Iwill not be not show them my past medical records. I won't be that honest again. I won't let them know about the conversion diagnosis. sorry I got off on a rant.

I am glad that my post gives you some peace of mind. Your waking is probably just from the POTS.

DawnA

Link to comment
Share on other sites

Hi Ernie,

Thanks so much for consistantly replying to my questions!

Muscle weakness??

I'd been suffering from extreme muscle weakness way before the pots was diagnosed. I keep at constantly using the weak muscles to build up tone. Been playing guitar to keep it up in my hands. Today I was supposed to go over a song with another musician, I'm trying to work on a project, Keep saying it's my way of fighting, today my hand muscles were too weak to play, had to cancel, really bummed me out.

So maybe it is just the florinef! can't wait to get off it, told doc I'd give it a chance for a bit more. In the meantime it's giving me chest pain and nausea and the shakes and I think some brain fog. And not helping at all. I hate this medicine!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...